MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET FINNED PRI STEM 40MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET FINNED PRI STEM 40MM; PROSTHESIS, KNEE
Catalog Number 141314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: vngd ti fem cr 65mm rt: catalog#cp113618, lot#933290; tibial bearing cruciate retaining (cr) 71/75 mm width 10mm thickness: catalog#ve183440, lot#64396956; biomet ilok pri tib tray 71mm: catalog#141213, lot#808980; series a pat std 31 3 peg: catalog#184764, lot#539210.Multiple mdr reports have been filed for this event, please see associated reports: 0001825034-2023-02420; 0001825034-2023-02421; 0001822565-2023-03098;.The product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent initial right total knee arthroplasty.The patient did well until nearly a year later when the patient began to experience pain, instability, audible clicking, and limited flexion due to arthrofibrosis.Metal allergy testing confirmed a reactivity to nickel.The surgeon attributed the patient¿s instability to nickel within the titanium components.Subsequently, one year post-implantation, the patient underwent open incisional biopsy followed by radical debridement and a revision of all tibial and femoral components.A competitor system was implanted and the original patella was retained.Due diligence is complete as multiple attempts have been made; no further information has been made available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component (annex g) code is mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: x-rays reveal good fit of the prosthesis, knee stable without effusion, patient tripped bruising both knees, patient reports having trouble sleeping with pain radiating down the side of her knee and uses a cane for ambulation, mildly reactive to aluminum, chromium, iron and reactive to nickel, patient injured a disc in her spine when they fell, knee soreness with stiffness from favoring one side while walking, instability on valgus varus, clicking, flexion limited to 90 degrees, arthrofibrosis.A definitive root cause cannot be determined.However, the reported product contains the alleged allergen and could be a possible cause.The complaint is confirmed via medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET FINNED PRI STEM 40MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18085157
Report Number0001825034-2023-02619
Device Sequence Number7692261
Product Code JWH
UDI-Device Identifier00880304006706
UDI-Public(01)00880304006706(17)301218(10)343790
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number141314
Device Lot Number343790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight98 KG